Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 60, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 30, 2019, 3:35 PM CDT for Howard County, Martin County, Midland County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 3:35 PM CDT (20:35 UTC)
- Expired
- Apr 30, 2019, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Howard County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:45 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 30, 2:45 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Tue Apr 30 2019
.DISCUSSION...
At 18Z, WV imagery showed the upper trough over central NM, leaving
West Texas and Southeast New Mexico under SW flow aloft. At the
sfc, obs put the dryline from near KROW-KCNM-KINK-KFST-Big Bend
Area. This feature has begun mixing east over the past couple of
hours as winds have veered to SW-W in response to leeside troughing
on the Front Range. High winds have so far failed to materialize in
the Guadalupes, but we're reluctant to cancel the current warning
until after peak heating/mixing.
Mesoanalysis indicates that, unlike 24 hrs ago, there is no cap over
the CWA this afternoon, w/sbcapes in excess of 2500 J/kg east of the
dryline. Mid-lvl lapse rates of 7-8 C/km will maintain the hail
threat, and w/dcapes of ~1200 J/kg running right alone the dryline,
a wind threat is in the mix, as well. Further east, better 0-3km/0-
1km SR helicities are confined to the far ern zones, as well as lwr
LCL heights. Convection has already begun near KFST, and models hint
at bringing a couple of shortwaves thru the lwr Trans Pecos
overnight.
Zonal flow aloft follows the trough, and will persist thru the
weekend. The dryline will stay generally along and east of the
Texas/NM border each day, w/a chance of convection along and east of
this feature. Thu, a cold front will move into the area, courtesy
of a trough traversing the U.S./Canadian border. This will bring
temps down closer to normal Thu-Sat. As post-frontal winds veer to
east Thu night/Fri, they'll back moisture up against the wrn mtns,
expanding chances of convection further west.
Temps rebound to above-normal Sunday, and stay that way into the
extended under dirty ridging that transitions to SW flow aloft by
Monday as the next major trough approaches. A chance of convection
will be possible over the weekend, but long-range models are out of
phase by this time, so we'll keep chances minimal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 89 60 79 / 10 10 0 20
Carlsbad 54 88 54 82 / 0 0 0 0
Dryden 65 92 65 86 / 20 10 10 30
Fort Stockton 59 89 59 87 / 0 0 0 20
Guadalupe Pass 56 81 57 79 / 0 0 0 0
Hobbs 52 85 51 78 / 0 0 0 10
Marfa 49 83 48 85 / 0 0 0 10
Midland Intl Airport 59 90 60 84 / 10 0 0 20
Odessa 59 89 59 84 / 0 0 0 20
Wink 56 90 56 87 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 6 PM MDT this evening for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 6 PM MDT this evening for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
24/44Hazardous weather outlook, Apr 30, 2:13 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 213 PM CDT Tue Apr 30 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 213 PM CDT Tue Apr 30 2019 /113 PM MDT Tue Apr 30 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening across the Permian Basin and Lower Trans Pecos. Some storms may become strong to severe through this evening, especially across the eastern Permian Basin. The strongest storms will be capable of producing damaging winds, large hail, and perhaps an isolated tornado. Locally heavy rainfall could also result in localized flash flooding. A High Wind Warning will remain in effect for the Guadalupe and Delaware Mountains. Elevated to near critical fire weather conditions are anticipated this afternoon into early this evening in the Guadalupe Mountains where a Fire Danger Statement is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible through the remainder of the week, especially across the eastern Permian Basin and Lower Trans Pecos. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed by late this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 30, 3:25 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
325 PM CDT Tue Apr 30 2019
TXZ075-302115-
Pecos TX-
325 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS COUNTY UNTIL
415 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of McCamey, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Bakersfield.
This includes Interstate 10 between mile markers 293 and 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3073 10236 3081 10243 3102 10220 3100 10219
3101 10218 3100 10214 3099 10209 3100 10205
3098 10201 3099 10199 3096 10195 3095 10193
3093 10192 3093 10189
TIME...MOT...LOC 2025Z 240DEG 49KT 3093 10206
44The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:12 PM CDT | Areal Flood Advisory | MAF | Winkler | 3 hr |
| Apr 29, 7:13 PM CDT | Special Weather Statement | MAF | Loving | 47 min |
| Apr 29, 7:25 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 65 min |
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 23 min |
| Apr 29, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 48 min |
| Apr 29, 8:31 PM CDT | Special Weather Statement | MAF | Ector | 59 min |
| Apr 29, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 52 min |
| Apr 29, 9:04 PM CDT | Special Weather Statement | MAF | Loving | 41 min |
| Apr 30, 3:22 AM CDT | High Wind Warning | MAF | Culberson | 16 hr |
| Apr 30, 3:25 PM CDT | Special Weather Statement | MAF | Upton | 50 min |
| Apr 30, 3:32 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 58 min |
| Apr 30, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 66 min |
| Apr 30, 4:02 PM CDT | Tornado Warning | MAF | Pecos | 28 min |
| Apr 30, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 42 min |
| Apr 30, 4:19 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 56 min |
| Apr 30, 4:24 PM CDT | Tornado Warning | MAF | Borden, Scurry | 42 min |
| Apr 30, 4:30 PM CDT | Tornado Warning | MAF | Pecos | 30 min |
| Apr 30, 4:32 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 31 min |
| Apr 30, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Apr 30, 5:04 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 37 min |
| Apr 30, 5:18 PM CDT | Special Weather Statement | MAF | Crockett | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.